# SDR 2022FA0000036

- Difficulty date: October 30, 2021
- Submitted: January 19, 2022
- Operation: General aviation
- Aircraft: N330AC
- Make and model: Raythn 390
- Aircraft serial: RB173
- Aircraft time: 4,104 hours, 3,375 cycles
- Engine: Wilint FJ442A
- Engine time: 4,104 hours, 3,375 cycles
- System (JASC): 7100 · Powerplant System
- Part: Engine
- Part number: 56000
- Part serial: 105259
- Condition: Cracked
- Location: #1 Engine
- Part time: 4,104 cycles
- Stage of operation: DE
- How discovered: V
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

ON OCT 30,2021, #1 ENGINE HAD AN UN COMMANDED ENGINE SHUT DOWN. THE PILOTS LANDED AT THE SCHEDULED AIRPORT (KBKL) UNEVENTFUL. MAINTENANCE CONTACTED TEXTRON WHO CAME TO KBKL AND INVESTIGATED THE ISSUE. THEY DISCOVERED THE LP SWITCH TRIPPED. AFTER FURTHER INVESTIGATION, THEY FOUND THE LP TRIP MECHANISM TO BE WORN BEYOND ALLOWED 0.012" IN SEVERAL PLACES. THEY REPLACED LEVER ASSEMBLY WITH NEW, FOUND FRETTING/WEAR ON LEVER ADJUSTMENT SCREW AND REPLACED SCREW WITH NEW. REASSEMBLED TRIP ASSY AND FOUND THE TRIP PIN WAS 0.050 SHORT. CALCULATED DIMENSION FOR THE NEW TRIP PIN AND MADE THE ADJUSTMENTS. ALL WORK WAS COMPLIED WITH IAW WILLIAMS FJ44-2A LMM 76-20-01-501, 76-20-01-601, AND 76-20-01-801. COMPLETED STABILITY/ACCELERATION CHECK, PERFORMANCE CHECK, AND HIGH POWER CHECK IAW 71-00-00-760-818, 71-00-00-760-823 AND 71-00-00-760-826. ALL CHECKS WERE GOOD. AIRCRAFT WAS RELEASED FOR FLIGHT ON 8 NOV 2021. AIRCRAFT FLEW FROM KBKL TO KICH FOR A SCHEDULED MAINTENANCE EVENT WITH NO ISSUES. ON 23 NOV 2021 AFTER THE SCHEDULED MAINTENANCE EVENT, GLOBAL AIRCRAFT TECHNOLOGIES WAS PERFORMING ENGINE RUNS WHEN #1 ENGINE EXPERIENCE AN UN COMMANDED SHUT DOWN ON THE GROUND. WE CALLED IN BOTH TEXTRON AND WILLIAMS TO INVESTIGATE THE ISSUE. THEY REMOVED THE LP TRIP MECHANISM AND FOUND WEAR ON IT. AFTER FURTHER INVESTIGATION THE PULLED THE BYPASS DUCT AND EXHAUST NOZZLE AND FOUND IT TO BE CRACKED. THIS CAUSED CONTACT WITH THE TRIP MECHANISM AND TRIPPING THE LP SWITCH. WILLIAMS REPLACED THE BYPASS DUCT AND EXHAUST ASSEMBLY IAW WILLIAMS FJ44-2A LMM 72-00-71 P.B.401. INSTALLED NEW TRIP PIN AND ADJUSTED LP TRIP SENSOR IAW WILLIAMS LMM 76-20-01-830-801. COMPLIED WITH IDLE SPEED AND LEAK CHECK, VIBRATION SURVEY AND HIGH POWER CHECKS IAW WILLIAMS FJ44-2A LMM 71-00-00-760-826, 71-00-00-760-814, ALL CHECKS WITHIN LIMITS AND AIRCRAFT WAS RETURNED TO SERVICE
